Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 438, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2017, 6:14 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2017, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 18, 2017, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WUUS54 KTSA 182314 SVRTSA ARC015-087-182345- /O.NEW.KTSA.SV.W.0438.170818T2314Z-170818T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 614 PM CDT FRI AUG 18 2017 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... North central Madison County in northwestern Arkansas... Carroll County in northwestern Arkansas... * Until 645 PM CDT * At 613 PM CDT, severe thunderstorms were located along a line extending from 5 miles northeast of Urbanette to 7 miles northeast of Forum, moving east-southeast at 40 mph. Another storm was rapidly developing near Cabanal. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Berryville... Green Forest... Carrollton... Rudd... Osage... Urbanette... Rule... Blue Eye... Rockhouse... Cabanal... Metalton... Connor... Coin... Delmar... Denver... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3624 9374 3650 9352 3650 9330 3612 9330 TIME...MOT...LOC 2313Z 274DEG 34KT 3648 9347 3628 9366 HAIL...0.88IN WIND...60MPH $$
1 follow-up statement
884
WWUS54 KTSA 182334
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
634 PM CDT FRI AUG 18 2017
ARC015-087-182345-
/O.CON.KTSA.SV.W.0438.000000T0000Z-170818T2345Z/
Madison AR-Carroll AR-
634 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTH CENTRAL MADISON AND EASTERN CARROLL COUNTIES...
At 633 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Roberson Hollow to 2 miles northwest
of Osage to 3 miles southwest of Rudd, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Osage... Urbanette...
Rule... Blue Eye...
Rockhouse... Cabanal...
Metalton... Connor...
Coin... Delmar...
Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3636 9364 3650 9342 3650 9330 3612 9330
3624 9374
TIME...MOT...LOC 2333Z 313DEG 29KT 3638 9331 3621 9344 3619 9354
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 18, 2:49 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 249 PM CDT Fri Aug 18 2017 .DISCUSSION... Agitated CU/TCU have formed across far eastern OK/western AR and have recently see isolated convection develop across far northeast OK. Hi-res models continue to differ with this activity...with the operational HRRR remaining quite bullish with its coverage across western AR into the early evening while the HRRRX keeps the convection rather isolated. Regardless...instability and stronger mid-level flow may support a few strong/severe storms into the evening hours. Will also need to keep an eye on potential convection developing to our north overnight. Various model solutions suggest some of this activity could peel off south...making a run toward northwest AR later tonight/early Saturday. Mid-level heights start to rise Sunday and especially into early next week as the upper ridge bridges across the southeastern US into the southern Plains. Could see some mainly afternoon showers/thunderstorms...otherwise expect hot/humid conditions with afternoon heat index values around 100-105F for most locations. A northern stream upper wave and associated cold front should arrive into the forecast area Tuesday night into Wednesday along with increasing chances of showers/storms. ECMWF/GFS in agreement that this boundary will push through the entire region later in the week...along with drier/cooler conditions. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 75 94 76 / 20 40 20 10 FSM 92 75 93 76 / 40 20 30 20 MLC 91 75 95 75 / 20 20 10 10 BVO 91 72 93 73 / 20 40 20 10 FYV 87 70 89 70 / 40 30 30 20 BYV 89 71 91 71 / 40 40 30 20 MKO 90 74 92 74 / 40 30 20 10 MIO 88 72 92 73 / 30 40 20 20 F10 91 74 93 74 / 20 30 10 10 HHW 91 74 96 75 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....18
Hazardous weather outlook, Aug 18, 4:56 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Fri Aug 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Fri Aug 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated showers and thunderstorms have developed across far northeast Oklahoma and northwest Arkansas from near Jay to Siloam Springs, along an outflow boundary. These storms may be strong to severe, with isolated hail and severe wind gusts possible. Additional storms may form, mainly east and south of Tulsa. Heat index values range from 100 to 105 across much of eastern Oklahoma and parts of western Arkansas. There will be some relief as we near sunset, as temperatures start to drop off, though it will remain humid with dewpoints in the 70s. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue early Saturday with decreasing storm chances from Saturday afternoon through Sunday. Afternoon heat index values of 100 to 105 degrees will be common over the weekend into early next week. Thunderstorm chances will remain relatively low Sunday and Monday with increasing chances by the middle of next week as a cold front moves through the area. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Aug 18, 4:45 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT FRI AUG 18 2017
ARZ001-OKZ063-182245-
Benton AR-Delaware OK-
445 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 545 PM CDT...
At 444 PM CDT, a strong thunderstorm was located 4 miles southwest of
Maysville, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Jay... Gravette...
Decatur... Maysville...
Sulphur Springs... Lake Eucha State Park...
LAT...LON 3635 9438 3630 9475 3643 9479 3650 9458
3650 9442
TIME...MOT...LOC 2144Z 258DEG 15KT 3637 9468The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 65 min |
| Aug 18, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 54 min |
| Aug 18, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 38 min |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 62 min |
| Aug 18, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 46 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Aug 18, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 33 min |
| Aug 18, 6:49 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Aug 18, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.